Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Amarillo, TX

August 16, 2013Collingsworth County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 16, 2013, 7:51 AM CDT for Collingsworth County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2013, 7:51 AM CDT (12:51 UTC)
Expired
Aug 16, 2013, 10:00 AM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Collingsworth County, TX

The radar

The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS54 KAMA 161251
FFWAMA
TXC087-161500-
/O.NEW.KAMA.FF.W.0009.130816T1251Z-130816T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
751 AM CDT FRI AUG 16 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1000 AM CDT

* AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL 4 MILES SOUTHWEST OF LUTIE...
  OR 10 MILES NORTHWEST OF WELLINGTON. DOPPLER RADAR INDICATES OVER 6
  INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE
  PAST 6 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS
  LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS
  DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH
  WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WELLINGTON...         SAMNORWOOD...         LUTIE...
  DOZIER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.

&&

LAT...LON 3518 10043 3518 10022 3491 10014 3476 10014
      3476 10038

$$

14
1 follow-up statement
481 
WGUS74 KAMA 161423
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
923 AM CDT FRI AUG 16 2013

TXC087-161437-
/O.CAN.KAMA.FF.W.0009.000000T0000Z-130816T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLINGSWORTH TX-
923 AM CDT FRI AUG 16 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL
COLLINGSWORTH COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3518 10043 3518 10022 3491 10014 3476 10014
      3476 10038

$$

ANDRADE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:48 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 16, 6:48 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
648 AM CDT FRI AUG 16 2013

.AVIATION...
/12Z TAFS/ CONVECTION OVER THE EASTERN TX PANHANDLE WILL STAY WELL
EAST OF THE TERMINALS. AREA OF LOW CLOUDS ASSOCIATED WITH THIS
CONVECTION /WITH BASES AROUND 5 KFT/ CONTINUE TO SPREAD FURTHER TO
THE WEST...NEAR THE KGUY AND KAMA TERMINALS. POSSIBLE FOR CIGS TO
LOWER TO 1KFT WITHIN THE NEXT HOUR OR SO BUT GIVEN THE GENERAL TREND
FOR VFR CIGS HAVE OPTED TO KEEP VFR CONDITIONS INTACT. LIGHT FOG HAS
DEVELOPED AT KGUY AND KDHT REDUCING VISBYS DOWN TO 5-6 MI. THIS FOG
SHOULD LIFT BY 15Z. SCT MID CLOUD DECK WILL DOMINATE DURING THE DAY
ALTHOUGH LOW CLOUDS CAN RETURN TO THE TERMINALS EARLY SAT MORNING.
POSSIBLE FOR CIGS TO LOWER TO MVFR OR EVEN IFR ALTHOUGH CONFIDENCE IS
TOO LOW AT THIS TIME TO MENTION THIS IN THE FORECAST. STORMS
DEVELOPING OVER THE PLAINS IN EASTERN NM CAN MOVE INTO THE WESTERN
PANHANDLES LATE THIS EVENING ALTHOUGH CONFIDENCE IN THIS OCCURRING IS
ALSO TOO LOW TO MENTION IN THE FORECAST ATTM.

CLK

&&

.PREV DISCUSSION... /ISSUED 520 AM CDT FRI AUG 16 2013/

SHORT TERM...
EARLY MORNING WATER VAPOR SATELLITE IMAGERY DEPICTS A DISTINCT
SHORTWAVE TROUGH OVER WESTERN KS. AS THIS WAVE MOVES SOUTHWARD INTO
OK LATER THIS MORNING...EXPECT ONGOING MCS OVER THE EASTERN TX
PANHANDLE TO CONTINUE TO SLIDE SOUTH. THE PRESENCE OF A WEAK 30 KT
SOUTHWESTERLY LOW LEVEL JET CAN LEAD TO ADDITIONAL DEVELOPMENT OF
STORMS UPSTREAM OF THIS MCS ALTHOUGH LATEST RADAR TRENDS INDICATE
THIS SEEMS UNLIKELY. EXPECT ALL CONVECTION TO EXIT THE AREA BY MID
MORNING AS SUBSIDENCE BEHIND THIS DEPARTING WAVE SPREADS ACROSS THE
AREA. LATER TODAY HEIGHTS RISE OVER THE SOUTHERN PLAINS AS AN UPPER
TROUGH OVER THE EASTERN CONUS LIFTS FURTHER EAST. THIS DOES NOT BODE
WELL FOR PRECIP CHANCES AS DOES THE LACK OF ANY APPRECIABLE LIFT.
HOWEVER DID HOLD ONTO A SLIGHT CHANCE FOR STORMS OVER THE WESTERN AND
SOUTHERN TX PANHANDLE AS CONVECTION FIRING ON THE HIGHER TERRAIN OUT
WEST POSSIBLY MOVES INTO THIS AREA. BESIDE THE AFOREMENTIONED
NEGATIVES FOR PRECIP CHANCES...THE UPPER FLOW WILL VEER MORE TO THE
NORTH...COMPLICATING THE PROSPECT FOR STORMS TO MAKE THEIR WAY INTO
THE WESTERN PANHANDLES. HOWEVER A MOIST AND UNSTABLE AIR MASS REMAINS
IN PLACE WHICH SHOULD SUPPORT ANY ONGOING CONVECTION. HIGHS TODAY
WILL BE SIMILAR TO YESTERDAY...IN THE MID 80S TO AROUND 90.

LONG TERM...
THE UPPER RIDGE SLIDES FURTHER EASTWARD SATURDAY PRECIP CHANCES
REALLY START TO DWINDLE. HOWEVER UNLIKE TODAY A MORE DISTINCT
SHORTWAVE TROUGH WILL SLIDE SOUTHWARD ALONG THE EASTERN PERIPHERY OF
THE UPPER RIDGE SATURDAY EVENING. THIS CAN ALLOW FOR ISOLATED STORMS
TO PROPAGATE INTO THE WESTERN ZONES FROM THE HIGHER TERRAIN OUT WEST.
THE RIDGE EXPANDS FURTHER TO THE EAST EARLY NEXT WEEK WHERE IT WILL
REMAIN CENTERED OVER THE CENTRAL PLAINS FOR MUCH OF THE WEEK. THIS
WILL LEAD TO AN INCREASE IN TEMPS ALTHOUGH THEY WILL BE NEAR
SEASONAL NORMALS /IN THE LOW 90S/ DUE TO RECENT RAINFALL ACROSS THE
REGION. IN ADDITION PRECIP CHANCES LOOK PRETTY SLIM BEYOND SATURDAY
NIGHT ALTHOUGH THE GFS SUGGESTS THE POSSIBILITY FOR SHOWERS AND
THUNDERSTORMS BEYOND THE SCOPE OF THIS FORECAST AS IT SHOWS AND UPPER
LOW MOVING UNDERNEATH THE RIDGE WITH SURFACE WINDS VEERING TO AN
UPSLOPE SOUTHEASTERLY COMPONENT.

CLK

FIRE WEATHER...
NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES FOR THE NEXT SEVEN DAYS
AS MINIMUM RELATIVE HUMIDITIES WILL STAY ABOVE 20 PERCENT. IN
ADDITION 20 FOOT WINDS WILL STAY BELOW 20 MPH. THE POSITION OF AN
UPPER RIDGE OVER THE FOUR CORNERS REGION WILL MAINTAIN NORTHWEST
UPPER LEVEL FLOW ACROSS THE AREA TODAY...LEADING TO ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY OVER THE WESTERN AND
SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT AND SATURDAY
NIGHT. THIS RIDGE WILL EXPAND FURTHER TO THE EAST THIS WEEKEND AND
EARLY NEXT WEEK...GREATLY DIMINISHING ANY PROSPECTS FOR WETTING
RAINS.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/05
Hazardous weather outlook, Aug 16, 4:25 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
425 AM CDT FRI AUG 16 2013

OKZ001>003-TXZ001>020-162100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
425 AM CDT FRI AUG 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE WESTERN AND THE EASTERN TEXAS PANHANDLE THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE. LARGE HAIL TO THE
SIZE OF GOLF BALLS AND HEAVY RAINFALL LEADING TO LOCALIZED FLASH
FLOODING IS POSSIBLE WITH THESE STORMS THIS MORNING. A FEW STORMS
CAN BE STRONG TO MARGINALLY SEVERE THIS AFTERNOON AND TONIGHT WITH
LARGE HAIL AND STRONG WINDS AS THE MAIN HAZARDS. IN ADDITION HEAVY
RAIN LEADING TO LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES SATURDAY NIGHT. A FEW OF THESE STORMS COULD BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS.
IN ADDITION...HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED IN THE EASTERN TEXAS PANHANDLE THIS
MORNING. SPOTTER ACTIVATION MAY ALSO BE NEEDED IN THE WESTERN AND
SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT.

CLK

In the hours before

Special weather statement, Aug 16, 2:34 AM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
234 AM CDT FRI AUG 16 2013

TXZ005-010-160800-
HEMPHILL TX-LIPSCOMB TX-
234 AM CDT FRI AUG 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES UNTIL 300 AM CDT...

AT 234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF LIPSCOMB...MOVING SOUTH AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...           HIGGINS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3600 10027 3628 10031 3632 10009 3616 9999
      3603 10000
TIME...MOT...LOC 0734Z 339DEG 20KT 3619 10016

14
Special weather statement, Aug 16, 2:58 AM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
258 AM CDT FRI AUG 16 2013

TXZ005-010-160830-
HEMPHILL TX-LIPSCOMB TX-
258 AM CDT FRI AUG 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND
NORTHERN HEMPHILL COUNTIES UNTIL 330 AM CDT...

AT 258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF LIPSCOMB...MOVING SOUTH AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...           HIGGINS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3602 10028 3631 10039 3636 10022 3620 9999
      3612 10000
TIME...MOT...LOC 0758Z 339DEG 20KT 3624 10025

14
Special weather statement, Aug 16, 3:54 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
354 AM CDT FRI AUG 16 2013

TXZ010-015-160930-
HEMPHILL TX-WHEELER TX-
354 AM CDT FRI AUG 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND SOUTHERN
HEMPHILL COUNTIES UNTIL 430 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BRISCOE...OR 18 MILES
SOUTHEAST OF CANADIAN...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BRISCOE...            ALLISON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3535 10022 3569 10038 3577 10017 3550 9999
      3542 10000
TIME...MOT...LOC 0854Z 336DEG 28KT 3564 10023

14
Special weather statement, Aug 16, 4:01 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CDT FRI AUG 16 2013

TXZ020-160930-
COLLINGSWORTH TX-
401 AM CDT FRI AUG 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR COLLINGSWORTH COUNTY UNTIL 430 AM
CDT...

AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF QUAIL...OR 12 MILES
NORTHWEST OF WELLINGTON...MOVING SOUTH AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         SAMNORWOOD...         QUAIL...
  LUTIE...              DOZIER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3508 10051 3513 10024 3474 10002 3474 10043
TIME...MOT...LOC 0901Z 344DEG 24KT 3497 10035

14
Special weather statement, Aug 16, 4:28 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
428 AM CDT FRI AUG 16 2013

TXZ020-161000-
COLLINGSWORTH TX-
428 AM CDT FRI AUG 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR COLLINGSWORTH COUNTY UNTIL 500 AM
CDT...

AT 427 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SAMNORWOOD...OR 13 MILES NORTH OF
WELLINGTON...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         SAMNORWOOD...         LUTIE...
  DOZIER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3474 10018 3475 10023 3506 10043 3514 10023
      3483 9999 3482 9999
TIME...MOT...LOC 0928Z 333DEG 33KT 3502 10028

14
Special weather statement, Aug 16, 5:39 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
539 AM CDT FRI AUG 16 2013

TXZ014-015-019-020-161115-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
539 AM CDT FRI AUG 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
SOUTHWESTERN WHEELER...EXTREME SOUTHEASTERN GRAY AND EXTREME
NORTHEASTERN DONLEY COUNTIES UNTIL 615 AM CDT...

AT 535 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF KELLERVILLE...OR 15 MILES
NORTHWEST OF SHAMROCK...MOVING SOUTH AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  LELA...               KELLERVILLE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 162.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3511 10021 3507 10057 3542 10056 3544 10034
TIME...MOT...LOC 1039Z 353DEG 25KT 3534 10044

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:24 AM CDTSpecial Weather StatementAMALipscomb36 min
Aug 16, 12:59 AM CDTSpecial Weather StatementAMALipscomb31 min
Aug 16, 1:08 AM CDTSpecial Weather StatementAMAWheeler37 min
Aug 16, 1:18 AM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler57 min
Aug 16, 1:30 AM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler60 min
Aug 16, 2:07 AM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler53 min
Aug 16, 2:25 AM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler65 min
Aug 16, 2:34 AM CDTSpecial Weather StatementAMALipscomb26 min
Aug 16, 2:58 AM CDTSpecial Weather StatementAMALipscomb32 min
Aug 16, 3:00 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler60 min
Aug 16, 3:20 AM CDTAreal Flood AdvisoryAMACollingsworth, Wheeler3 hr
Aug 16, 3:32 AM CDTSevere Thunderstorm WarningAMACollingsworth58 min
Aug 16, 3:43 AM CDTAreal Flood AdvisoryAMACollingsworth, Wheeler3 hr
Aug 16, 3:54 AM CDTSpecial Weather StatementAMAWheeler36 min
Aug 16, 4:01 AM CDTSpecial Weather StatementAMACollingsworth29 min
Aug 16, 4:28 AM CDTSpecial Weather StatementAMACollingsworth32 min
Aug 16, 5:39 AM CDTSpecial Weather StatementAMAWheeler36 min
Aug 16, 6:01 AM CDTFlash Flood WarningAMACollingsworth119 min
Aug 16, 6:24 AM CDTAreal Flood AdvisoryAMACollingsworth, Wheeler3 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.